Q. I feel my head is heavy and my brain lacks oxygen. What to do?

Answered by
Dr. Hitesh Kumar
and medically reviewed by iCliniq medical review team.

Hi doctor,

I always feel that my head is heavy, most of the times in a day it feels uncomfortable as if my brain lacks oxygen. I did a master health checkup recently, and all reports were normal. I am on BP medication only. I feel fine some days, but when I start feeling the heaviness, things becomes crazy, I lack energy and do not get a sound sleep at night. I cannot concentrate on work when my head feels uncomfortable. I feel a throbbing kind of a headache. I have been to multiple doctors, they say it is anxiety and gave me tablet Nebistar 2.5 mg, but the pain is still there. Please help.

Do you have a question on Heaviness Of Head or Headache?

Ask a Doctor Now

Dr. Hitesh Kumar

MBBS., MD MEDICINE., DM NEUROLOGY
Neurology

Hello,

Welcome to icliniq.com.

I would like to know some details about your problem.

  1. Since when you started to have these headaches? Do you have vomiting, diarrhea, redness in the eye, watering from the eye, nasal congestion, or fever?
  2. Which part of your head do you feel these headaches? Behind the eyes or somewhere else also?
  3. What kind of a headache, are these heaviness or throbbing or bursting or stretching or any other type?
  4. How long does one episode of a headache last?
  5. How frequent are these headache episodes? How many times in a week?
  6. How is your day to day mood? How is your sleep?
  7. Have you noticed any trigger factors for these headaches? Have you undergone any CT scan or MRI of the Brain?

Revert with more information to a neurologist online --> https://www.icliniq.com/ask-a-doctor-online/neurologist


Hello doctor,

Thank you for your response. The heaviness and throbbing pain started almost been three years back. I have never had vomiting or any other symptoms. The center point on top of my head, and sometimes back of the head is where I have these headaches. It feels as if there is a tight band around the head. Headaches go away after taking some rest, but the heaviness remains. The problem stays for a week or month and suddenly disappears as if there was never a problem. My recent eye test was normal, and my mood is unenergetic. I do not have a quality sleep since a year now, I have to struggle to have a good night sleep. I have not done CT or MRI yet. What is the use of tablet Tryptomer? How can I take it?

Dr. Hitesh Kumar

MBBS., MD MEDICINE., DM NEUROLOGY
Neurology

Hello,

Welcome back to icliniq.com.

  • I suggest you get an MRI of the brain done, to rule out any intracranial lesion.
  • I would also suggest you go for an eye checkup, to look for evidence of papilledema.
  • Mostly, you have a tension headache. If your MRI and ophthalmology examinations are normal, then I suggest you try taking the following.  
  1. Tablet Tryptomer (Amitriptyline) 10 mg, daily at bedtime.
  2. Tablet Naxdom (combination of Naproxen and Domperidone) 500 mg, in the case of a severe headache.
  • Consult your specialist doctor, discuss with him or her and start taking the medicines after their consent.

For further queries consult a neurologist online --> https://www.icliniq.com/ask-a-doctor-online/neurologist


Hello doctor,

Thank you for replying. Recently I got a complete eye check done, and everything was normal. I will get the brain MRI done. When to take tablet Tryptomer? Does it have any side effects?

Dr. Hitesh Kumar

MBBS., MD MEDICINE., DM NEUROLOGY
Neurology

Hello,

Welcome back to icliniq.com.

  • Tablet Tryptomer is to be taken at bedtime daily after consulting your doctor.
  • There are some side effects of all medicines. Tablet Tryptomer can cause some sedation or sleepiness for initial 4 to 5 days. It can also cause some urinary symptoms but in old age.
  • But it is a very commonly used medicine, and there is nothing to be worried about.
  • Try taking this medication for two weeks after consulting your doctor, and get back to me with the reports. At that time we will decide if the dosage needs to be altered.

Revert after two weeks to a neurologist online --> https://www.icliniq.com/ask-a-doctor-online/neurologist


Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Related Questions & Answers


My sister has a headache that does not subside with pain medications. Please help.

Query: Hello, My sister has headaches from the last six months. Earlier, it was random, but from the last two months, it is continuous. The MRI is normal and no medicines are working. Please help.  Read Full >>


Dr. Anshul Varshney
Internal Medicine Physician

Answer: Hello, Welcome to icliniq.com. It could be a migraine or tension type headache. Please revert with the following details: Are the headaches one-sided or on both sides?  Are the headaches pulsating in nature?  Is the frequency daily or intermittent?  Is it associated with nausea or vomiting? Reve...  Read Full

Does the blood pressure medication could cause headaches?

Query: Hi doctor, I am a 50 year old female. I have aches in my limbs and thighs especially at night. It is often characterized by heaviness in limbs. I am getting headache chiefly in left side of the head. I am taking painkiller at least once in a week for the same. I am taking Newtel 40 mg for blood pres...  Read Full >>


Dr. Atishay Bukharia
Cosmetologist, Dermatologist, Family Physician, General Practitioner, HIV AIDS Specialist, Plastic Surgeon, Venereologist

Answer: Hi, Welcome to icliniq.com. First tell me in detail about your headache to help you in better way. What is the quality of your headache? Is it either pulsatile which means tis-tis or squeezing or aching? Do you have any associated symptoms like nausea, vomiting, facial swelling, difficulty ...  Read Full

I have headache after using Nevanac ophthalmic suspension

Query: Hello doctor, I am 37 years old. I have discomfort and mild pain in the right eye since last four days. The doctor has advised taking Nevanac ophthalmic suspension 0.1 suspension, and Maxmoist eye drops for dry eye. He has advised to take Nevanac one drop four times daily in both eyes, and Maxmoist ...  Read Full >>


Dr. Rahul Vaswani
Eye Care Ophthalmologist

Answer: Hello, Welcome to icliniq.com. No, Nevanac (Nepafenac) does not have such side effects. But, I suggest you reduce the frequency of Nevanac to twice daily after 15 days and then to once at bedtime after next 15 days. You said you are wearing -2.75 in the right and -3.75 in left. This is a spherica...  Read Full

Popular

Popular

Ask your health query to a doctor online?

Ask a Doctor Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee: